MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-3R-3
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The evaluation confirmed the user report.There was no ultrasonic propagation fluid in the sheath of the product.The probe body (sheath) was twisted at the probe connector (insertion point).The review of the device history record (dhr) did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The following statements are included in the instructions for use (ifu): "when using the ultrasonic probe during bronchoscopy, never use sterile, de-aerated water immersion method and balloon method.This could result in patient injury." "freeze the image whenever you are not actively viewing the ¿live¿ ultrasound image.When the equipment is in the freeze mode, no ultrasonic energy is emitted into the patient." "never push or pull the ultrasonic probe with excessive force or withdraw it into the bending section of the endoscope during probe rotation (real-time mode).Manipulate the ultrasonic probe slowly and carefully when the endoscope is sharply angled or the forceps elevator is raised.Forcefully pushing or pulling the ultrasonic probe may damage it." "do not attempt probe rotation while the ultrasonic probe is advanced abruptly.This could result in image flow and impeded or cause irregular rotation." the root cause could not be established.Probable causes for "no ultrasonic propagation fluid in sheath" include fluid leak due to the damaged sheath or volatilization of the ultrasonic propagation fluid.The damaged sheath may have been caused by excessive external force or impact.Volatilization may also be cause by external impact or storage environment, it has been 14 years and 10 months since product manufacture.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.Actions are being taken to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
It was reported there was oil leaking from the tip of the ultrasonic probe.No patient harm or impact was reported due to this incident.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The following fields have been populated: d8.Correction to g3 of the initial medwatch.The aware date should be 04-aug-2020.Olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key11158521
Report Number8010047-2021-01255
Device Sequence Number16355495
Product Code ITX
UDI-Device Identifier04953170368561
UDI-Public04953170368561
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-3R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer10/02/2022
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown